Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Hematology
Volume 2013 (2013), Article ID 841057, 5 pages
http://dx.doi.org/10.1155/2013/841057
Case Report

Cerebral Sinus Venous Thrombosis due to Asparaginase Therapy

1Department of Neurosciences, King Faisal Specialist Hospital and Research Centre, P.O. Box 40047, MBC J-76, Jeddah 21499, Saudi Arabia
2Department of Hematological Oncology, King Faisal Specialist Hospital and Research Centre, P.O. Box 40047, MBC J-76, Jeddah 21499, Saudi Arabia
3Division of Neurosurgery, Faculty of Medicine, King Abdulaziz University, Jeddah 21589, Saudi Arabia

Received 19 April 2013; Accepted 13 May 2013

Academic Editors: D. Galanakis, C. Imai, K. Khair, and K. Konstantopoulos

Copyright © 2013 Youssef Alsaid et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

We report a 9-year-old boy with acute lymphoblastic leukemia (ALL) in high-risk group who suffered from left sided focal seizures and ipsilateral hemiparesis during his induction with Asparaginase chemotherapy. Superior sagittal sinus thrombosis and right frontal hemorrhage were demonstrated on brain magnetic resonance imaging (MRI) scans . Anticoagulation was initiated with unfractionated heparin and switched to low molecular weight heparin after 3 weeks and continued for 6 months. At one-year followup, he had complete response to chemotherapy for ALL, with residual mild left hemiparesis, and his MRI scans revealed recanalized venous sinuses. The case highlights the importance of considering cerebral venous thrombosis as a complication of Asparaginase therapy.